MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27515UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a resolute onyx rx coronary drug eluting stent was used to treat a lesion.It was reported that the stent dislodged during delivery to the lesion.The stent was left in the internal iliac artery.There is no patient injury reported.
 
Additional Manufacturer Narrative
The lesion in the proximal circumflex was pre-dilated with a 2.5x12mm non-medtronic balloon.The stent delivery system was advanced to the lesion over the wire.The stent delivery system was taken out over the wire undeployed.The lesion was again dilated using a non medtronic balloon.The stent was again advanced to the lesion over the wire.The stent was unable to cross the lesion.The stent delivery system, wire and 6f non-medtronic guide extension catheter were pulled back into the 6f launcher guide catheter.The guide catheter was removed.A 6f non-medtronic guide catheter was inserted.It was reported that the stent came off the delivery system undeployed and travelled downstream to the left iliac artery.A spider fx filter wire was inserted to retrieve the stent.The stent was inside the filter basket.A wire was re-inserted to capture the basket/stent.The resolute onyx was loose in the spider when both devices were being retracted together.The exposed edge of the resolute onyx (within the spider) caught the proximal edge of the internal iliac and dislodged from the spider into the internal iliac.The undeployed stent was stationary in the left internal iliac.The stent was left in the internal iliac artery.The procedure was completed.The patient tolerated the procedure well.There is no patient injury reported.There were no issues with the spider device.The spider was removed fully intact and with no noticeable damage.The spider functioned fine and the product remained intact and its integrity was not compromised.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8887218
Report Number9612164-2019-03364
Device Sequence Number3079543
Product Code NIQ
UDI-Device Identifier00643169556898
UDI-Public00643169556898
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Catalogue NumberRONYX27515UX
Device Lot Number0009681862
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight91